Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2001, 9:57 PM CST for Lee County, Union County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 24, 2001, 9:57 PM CST (03:57 UTC)
- Expired
- Feb 24, 2001, 10:30 PM CST
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lee County, MS, Union County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 9:30 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 250358
SVRMEM
MSC081-145-250430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
957 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN NORTHEAST MISSISSIPPI
UNION COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 1030 PM CST
* AT 953 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8
MILES SOUTH OF BLUE SPRINGS...MOVING NORTHEAST AT 20 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 1030 PM CST INCLUDE...
BLUE SPRINGS...TUPELO...
BLAIR...SALTILLO...
GUNTOWN...PRATTS FRIENDSHIP...
.A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A
SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.
LAT...LON 3439 8897 3420 8879 3443 8853 3451 8871
3457 8880What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 2:30 PM CST, 7 hours 27 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM CST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CST SAT FEB 24 2001 A SURFACE LOW OVER THE OK PANHANDLE AT 18Z WILL TRACK NEWD TO WI BY 12Z SUN. THE ASSOCIATED COLD FRONT SHOULD SWING THROUGH OUR FCST AREA BETWEEN 06Z AND 12Z SUN. EXPECT THE STRONG THUNDERSTORMS OVER CENTRAL AND WRN AR TO APPROACH THE WRN COUNTIES LATE THIS AFTERNOON AND MOVE ACROSS MOST OF THE FCST AREA THIS EVENING. SOME STORMS MAY LINGER OVER THE ERN COUNTIES AFTER MIDNIGHT. PLAN TO MENTION SEVERE STORMS IN ALL ZONES. TIGHT PRESSURE GRADIENT AND A STRONG LOW LEVEL JET WILL SUPPORT WINDY CONDITIONS AHEAD OF THE SQUALL LINE THIS EVENING. CLEARING SHOULD OCCUR LATER TONIGHT FROM WEST TO EAST...AND WINDS SHOULD BE SOMEWHAT LIGHTER. A SOUTHWEST FLOW PATTERN WILL SUPPORT OFF AND ON CHANCES OF RAIN FOR THE COMING WEEK. MODELS IN CLOSE AGREEMENT TODAY...BUT ETA HAS THE BEST ANALYSIS OF THE CURRENT SCENARIO. GUIDANCE SEEMS REASONABLE. .MEG...NONE. 012
In the hours before
Local storm report, Feb 24, 6:35 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS, TN
635 PM CST SAT FEB 24 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 7 W JONESBORO AR WIND ESTIMATE 60 MPH
02/24/01 CRAIGHEAD
0610 PM JONESBORO AR WIND DAMAGE
02/24/01 CRAIGHEAD LARGE TREE LIMBS DOWN
3The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:28 PM CST | Tornado Warning | MEG | Quitman, Tallahatchie | 47 min |
| Feb 24, 9:12 PM CST | Tornado Warning | MEG | Calhoun, Yalobusha | 48 min |
| Feb 24, 9:41 PM CST | Tornado Warning | MEG | Chickasaw, Pontotoc | 49 min |
| Feb 24, 10:18 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman, Tallahatchie | 27 min |
| Feb 24, 11:29 PM CST | Severe Thunderstorm Warning | MEG | Alcorn | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.